Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 8, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 12, 2015, 3:33 PM EDT for Lee County, Florida. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2015, 3:33 PM EDT (19:33 UTC)
- Expired
- May 12, 2015, 4:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Lee County, FL
The radar
The Tampa radar (KTBW), 136 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 3:40 PM EDT | TSTM WND DMG | Cape Coral, FL | CAPE CORAL POLICE REPORTED SEVERAL TREES AND POWER LINES DOWN IN CAPE CORAL AND SOUTH CAPE CORAL AREAS. DAMAGE OCCURED BETWEEN 340 PM AND 355 PM. |
| May 12, 3:45 PM EDT | MARINE TSTM WIND 39 | 4 Se Cape Coral, FL | 34 KNOT WIND GUST REPORTED AT GULF HARBOR YACHT AND COUNTRY CLUB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 162 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
723
WUUS52 KTBW 121933
SVRTBW
FLC071-122000-
/O.NEW.KTBW.SV.W.0008.150512T1933Z-150512T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
333 PM EDT TUE MAY 12 2015
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEE COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 400 PM EDT
* AT 333 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOCHMOOR WATERWAY ESTATES TO HARLEM HEIGHTS...AND
MOVING WEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...CYPRESS LAKE...ST. JAMES CITY...PINE
MANOR...MATLACHA ISLES-MATLACHA SHORES...MATLACHA...EAST DUNBAR...
PINELAND...PINE ISLAND CENTER...IONA...PALMONA PARK...LOCHMOOR
WATERWAY ESTATES...VILLAS...MCGREGOR...HARLEM HEIGHTS...SAN CARLOS
PARK...BURNT STORE MARINA...FORT MYERS VILLAS AND PAGE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 2646 8187 2643 8191 2641 8189 2649 8199
2642 8207 2646 8215 2648 8215 2644 8208
2651 8205 2654 8205 2649 8206 2650 8213
2670 8216 2664 8209 2677 8206 2677 8202
2670 8184 2641 8183
TIME...MOT...LOC 1933Z 102DEG 11KT 2664 8192 2650 8191
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:03 AM EDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 12, 10:03 AM EDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1003 AM EDT TUE MAY 12 2015 .UPDATE... SOMEWHAT LIMITED MOISTURE INDICATED ON MORNING TBW SOUNDING WITH PRECIPITABLE WATER ONLY AROUND 1.2 INCHES...BUT XMR AND MFL SOUNDINGS ARE AROUND 1.6 TO 1.7 INCHES AND THE RATHER DEEP EAST TO SOUTHEAST FLOW SHOULD BRING THIS MOISTURE WESTWARD DURING THE DAY. THEREFORE...THE MOSTLY SUNNY SKIES THIS MORNING WILL BECOME PARTLY TO MOSTLY CLOUDY THIS AFTERNOON AND WITH THE SEA BREEZES DEVELOPING WE SHOULD BEGIN TO SEE CONVECTION POP UP. HAVE TWEAKED RAIN CHANCES FOR THE REST OF TODAY AND EARLY TONIGHT AND GONE CLOSER TO OUR LATEST HI-RES MODEL POPS WHICH LIMIT RAIN CHANCES SOME THANKS TO THE DRIER AIR FROM TAMPA BAY AREA NORTHWARD AND KEPT LIKELY POPS SOUTH OF TAMPA BAY. STILL HAVE 30 TO 50 POPS FROM TAMPA BAY AREA NORTH AND EAST...BUT HAVE GONE WITH 70 PERCENT FROM AROUND SARASOTA SOUTH THROUGH FORT MYERS FOR THIS AFTERNOON WHERE DEEPEST MOISTURE WILL RESIDE ALONG SEA BREEZE. EARLY TONIGHT THE CONVECTION WILL MOVE WEST OUT INTO THE GULF AND WIND DOWN WITH SKIES BECOMING CLEAR TO PARTLY CLOUDY OVERNIGHT. HAVE ALREADY SENT GRID UPDATE AND WILL SEND ZONE FORECAST SHORTLY. && .AVIATION... MVFR/LOCAL IFR CONDITIONS ALONG WITH SOME GUSTY WINDS WILL BE POSSIBLE IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. OTHERWISE...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH TONIGHT. && .MARINE... EAST TO SOUTHEAST FLOW WILL CONTINUE WITH A SHIFT TO ONSHORE WITH THE SEA BREEZE NEAR THE COAST EACH AFTERNOON. THUNDERSTORMS WILL BE POSSIBLE LATE EACH AFTERNOON AND EVENING AS CONVECTION MOVES WEST OUT INTO THE GULF. WINDS ARE EXPECTED TO REMAIN LESS THAN 15 KNOTS AND SEAS LESS THAN 3 FEET THROUGH WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... TPA 90 74 90 73 / 40 40 50 20 FMY 91 72 92 71 / 70 30 50 20 GIF 92 72 92 71 / 30 20 50 20 SRQ 88 72 88 71 / 60 50 40 20 BKV 92 69 91 68 / 40 30 50 20 SPG 89 76 89 76 / 50 40 40 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE/AVIATION/FIRE WEATHER...69/CLOSE MARINE...69/CLOSE DECISION SUPPORT...11/MCKAUGHAN
Hazardous weather outlook, May 12, 5:14 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 514 AM EDT TUE MAY 12 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-130000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 514 AM EDT TUE MAY 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...SMALL HAIL AND FREQUENT DEADLY LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...SMALL HAIL AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. HUBBARD
In the hours before
Special weather statement, May 12, 3:10 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
310 PM EDT TUE MAY 12 2015
FLZ165-265-121945-
COASTAL LEE-INLAND LEE-
310 PM EDT TUE MAY 12 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEE COUNTY...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS OVER BONITA SPRINGS...
MOVING WEST AT 15 MPH.
WINDS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BONITA SPRINGS...LOVERS KEY STATE PARK AND ESTERO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2633 8184 2637 8184 2635 8186 2638 8188
2638 8184 2640 8184 2640 8188 2641 8185
2641 8187 2643 8187 2643 8191 2640 8189
2649 8198 2640 8171 2632 8172 2632 8181
TIME...MOT...LOC 1910Z 099DEG 10KT 2633 8181Special weather statement, May 12, 3:19 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
319 PM EDT TUE MAY 12 2015
FLZ139-239-121945-
COASTAL LEVY-INLAND LEVY-COASTAL LEVY-COASTAL LEVY-
319 PM EDT TUE MAY 12 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LEVY COUNTY...
AT 319 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR MANATTEE
ROAD...OR NEAR CHIEFLAND...MOVING SOUTHWEST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHIEFLAND...ANDREWS...MANATTEE ROAD...FOWLERS BLUFF...FANNING SPRINGS
AND MANATEE SPRINGS STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 2955 8275 2917 8289 2918 8296 2916 8301
2917 8304 2914 8302 2912 8305 2920 8307
2921 8309 2926 8308 2929 8317 2935 8306
2935 8307 2947 8298 2954 8298 2959 8294
2959 8286
TIME...MOT...LOC 1919Z 038DEG 9KT 2947 8293
RAGSpecial weather statement, May 12, 3:30 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
330 PM EDT TUE MAY 12 2015
FLZ165-265-122015-
INLAND LEE-COASTAL LEE-COASTAL LEE-INLAND LEE-
330 PM EDT TUE MAY 12 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEE COUNTY...
AT 329 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LOCHMOOR WATERWAY ESTATES TO NEAR HARLEM HEIGHTS...AND
MOVING WEST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...BONITA SPRINGS...CYPRESS LAKE...ST. JAMES
CITY...PINE MANOR...MATLACHA ISLES-MATLACHA SHORES...MATLACHA...THREE
OAKS...PINELAND...EAST DUNBAR...SAN CARLOS PARK...PINE ISLAND
CENTER...IONA...PALMONA PARK...LOCHMOOR WATERWAY ESTATES...VILLAS...
MCGREGOR...HARLEM HEIGHTS AND BURNT STORE MARINA.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2646 8187 2640 8187 2648 8197 2642 8207
2646 8217 2649 8218 2644 8208 2652 8201
2650 8219 2657 8212 2658 8221 2658 8212
2663 8213 2662 8222 2668 8223 2669 8208
2677 8206 2676 8179 2634 8177 2633 8178
TIME...MOT...LOC 1929Z 108DEG 17KT 2665 8190 2648 8190
RAGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:10 PM EDT | Special Weather Statement | TBW | Sarasota | 35 min |
| May 12, 3:10 PM EDT | Special Weather Statement | TBW | Lee | 35 min |
| May 12, 3:19 PM EDT | Special Weather Statement | TBW | Levy | 26 min |
| May 12, 3:27 PM EDT | Special Marine Warning | TBW | 93 min | |
| May 12, 3:30 PM EDT | Special Weather Statement | TBW | Lee | 45 min |
| May 12, 4:00 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, Lee | 45 min |
| May 12, 4:32 PM EDT | Areal Flood Advisory | TBW | Lee | 118 min |
| May 12, 4:50 PM EDT | Special Weather Statement | TBW | Sarasota | 40 min |
| May 12, 5:26 PM EDT | Special Weather Statement | TBW | Sarasota | 34 min |
| May 12, 5:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| May 12, 5:39 PM EDT | Special Weather Statement | TBW | Pinellas | 36 min |
| May 12, 6:02 PM EDT | Special Marine Warning | TBW | 28 min | |
| May 12, 6:04 PM EDT | Special Weather Statement | TBW | Hillsborough | 41 min |
| May 12, 6:17 PM EDT | Special Weather Statement | TBW | Manatee | 43 min |
| May 12, 6:29 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco | 46 min |
| May 12, 6:31 PM EDT | Special Marine Warning | TBW | 59 min | |
| May 12, 6:50 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco | 115 min |
| May 12, 7:29 PM EDT | Special Weather Statement | TBW | Sumter | 46 min |
| May 12, 7:39 PM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Sumter | 36 min |
| May 12, 7:44 PM EDT | Areal Flood Advisory | TBW | Citrus, Hernando, Sumter | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.